Manifestly gauge invariant perturbations of scalar-tensor theories of gravity

Journal article


Publication Details

Author(s): Han Y, Giesel K, Ma Y
Journal: Classical and Quantum Gravity
Publisher: IOP PUBLISHING LTD
Publication year: 2015
Volume: 32
Journal issue: 13
ISSN: 0264-9381


Abstract


The general relativistic perturbations of scalar-tensor theories (STT) of gravity are studied in a manifestly gauge invariant Hamiltonian formalism. After the derivation of the Hamiltonian equations of motion in this framework, the gauge invariant formalism is used to compute the evolution equations of linear perturbations around a general relativistic spacetime background in the Jordan frame. These equations are then specialized to the case of a flat FRW cosmological background. Furthermore, the equivalence between the Jordan frame and the Einstein frame of STT in the manifestly gauge invariant Hamiltonian formalism is analyzed, and it is shown that also in this framework they can be related by a conformal transformation. Finally, the obtained evolution equations for the linear perturbations in our formalism are compared with those in the standard cosmological perturbation theory. It turns out that the perturbation equations in the two different formalisms coincide with each other in a suitable limit.



FAU Authors / FAU Editors

Giesel, Kristina Prof. Dr.
Professur für Theoretische Physik


External institutions
Beijing Normal University


How to cite

APA:
Han, Y., Giesel, K., & Ma, Y. (2015). Manifestly gauge invariant perturbations of scalar-tensor theories of gravity. Classical and Quantum Gravity, 32(13). https://dx.doi.org/10.1088/0264-9381/32/13/135006

MLA:
Han, Yu, Kristina Giesel, and Yongge Ma. "Manifestly gauge invariant perturbations of scalar-tensor theories of gravity." Classical and Quantum Gravity 32.13 (2015).

BibTeX: 

Last updated on 2018-10-08 at 16:54